Missouri, 2019

Flooding in Missouri, May 1 to 31, 2019

May 1 to 31, 2019 · NWS EAX · 14 events in 14 counties and zones

Heavy late winter and spring precipitation, mixed with a loaded snow pack caused the Missouri River to flood in March. Consistent heavy rains continued the Missouri River flooding into and through May.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Heavy late winter and spring precipitation, mixed with a loaded snow pack caused the Missouri River to flood in March. Consistent heavy rains continued the Missouri River flooding into and through May. Some locations along the Missouri River were in major flood for several weeks as heavy rains continued.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 9:53 PM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Apr 30, 9:53 PM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1053 PM CDT Tue Apr 30 2019

.Discussion...
Issued at 319 PM CDT TUE APR 30 2019

Main concern for today is potential for heavy rain and flash
flooding with some remaining potential for severe weather.

For the rest of this afternoon and early this evening, the area
remains north of the warm front. That front seems to extend from
northeastern OK to the vicinity of Joplin, east-northeastward into
the St. Louis area. Persistent showers/storms north of the warm
front through central KS and along I-70 has helped reinforce cold
air and prevented the front from lifting further north. Convection
allowing models remain in decent agreement with the timing of a line
of storms that are currently moving into south central KS. Models
develop this into a line that looks to move into the are in the 23Z-
03Z time frame. Forecast soundings show some increase in instability
ahead of the line, though still only ranging from several hundred
J/kg to about 1400 J/kg in a north to south gradient. Deep layer
shear looks fairly weak. But 0-1 km and 0-3 km shear is stronger so
some gusty winds look possible. The bigger issue is the high
precipitable water values. PW values at 00Z tonight range from
around 1.5" to 1.75". Additionally, based on satellite layered
precipitable water, there is ample moisture in the low to middle
levels with decent moisture showing up in the upper levels too. With
this high moisture content in the atmosphere, it looks like as any
line of storms moves into the area, they produce very heavy
rainfall. Rain amounts from early this afternoon, in addition to the
storms moving through this evening and tomorrow, we may see another
1 to 2.5 inches on top of the rainfall observed overnight. Given the
ongoing threat for flash flooding, the flash flood watch will be
allowed to continue as is through Thursday morning.

For Wednesday into Thursday, models show the front in the southern
portions of the forecast area. Much stronger instability builds as a
result. We may be capped in the southern part of the forecast area
until late in the afternoon. Both the NAM and the GFS weaken the cap
late in the afternoon with convection developing as a result. The
monkey wrench here is how the ongoing convection may interfere with
the pattern the models are showing. More widespread/persistent
convection would limit severe potential. But if there some drying
out and/or clearing, new convection could be more widespread. So
we'll have to wait and see how things evolve.

By Thursday, it looks like the front will be well south of the area.
So the chances for precipitation should be limited to our far south.
Cooler temperatures should preclude any threat of severe weather.

For the remainder of the forecast, there will be spotty
shower/thunderstorm chances. As of now, the threat of anything
severe looks low. Temperatures look below normal Thursday and
Friday, with highs in the 60s. For the weekend into next week, highs
look closer to normal with temperatures in 70s.

&&

.Aviation...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1053 PM CDT TUE APR 30 2019

Currently, VFR conditions that are prevailing at the Kansas-
Missouri terminals are not expected to last long as IFR conditions
just off to the north and west are expected to advect in with in a
hour or two. Otherwise, looks like showers and thunderstorms have
shifted east, and the threat for storms will not return until
Wednesday evening. However, expect MVFR CIGs to hang out through
the day Wednesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Thursday morning for KSZ025-057-060-
     103>105.

MO...Flash Flood Watch through Thursday morning for MOZ008-013>017-
     020>025-028>033-037>040-043>046-053-054.

&&

Discussion...CDB
Aviation...Cutter
Hazardous weather outlook, Apr 30, 3:09 AM CST, 20 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
409 AM CDT Tue Apr 30 2019

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-010915-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
409 AM CDT Tue Apr 30 2019

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Moderate to locally heavy rains are expected across the region this
 morning, and again later this afternoon. New rainfall accumulations
 of 1 to 3 inches will be possible through tonight under the
 heaviest activity. These rains will lead to an increasing flash
 flood threat across the region.

 Severe storms are also possible Tuesday afternoon, with large hail,
 damaging winds, and isolated tornadoes all being possible. The most
 likely locations for severe weather will be along and south of the
 Route 50 corridor.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

 Thunderstorms will remain possible Wednesday and Wednesday night.
 The main threats will be continued heavy rain chances along with
 isolated strong winds.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Apr 30, 7:06 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLOOD            5 SE BEAGLE             38.37N 94.90W
04/30/2019                   LINN               KS   EMERGENCY MNGR

            WATER OVER THE ROAD SOUTH OF SUGAR CREEK
            ALONG KANSAS HIGHWAY 7.

&&

MMS
Local storm report, Apr 30, 7:11 PM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
811 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLOOD            2 W LA CYGNE            38.35N 94.80W
04/30/2019                   LINN               KS   EMERGENCY MNGR

            WATER OVER THE ROAD ALONG COUNTY ROAD 1095
            FROM 1150 ROAD TO 1850 ROAD.

&&

MMS
Local storm report, Apr 30, 7:19 PM CST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HEAVY RAIN       3 W CENTERVIEW          38.74N 93.90W
04/30/2019  E3.62 INCH       JOHNSON            MO   NWS EMPLOYEE

            UPDATED STORM TOTAL AS OF 750 PM.

&&

PP
Local storm report, Apr 30, 7:43 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
843 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     FLASH FLOOD      4 W STANLEY             38.86N 94.74W
04/30/2019                   JOHNSON            KS   NWS EMPLOYEE

            PFLUMM RD CLOSED BETWEEN 143RD AND 151ST IN
            OLATHE.

&&

SGA
Local storm report, Apr 30, 9:04 PM CST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1004 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       3 W CENTERVIEW          38.74N 93.90W
04/30/2019  M4.09 INCH       JOHNSON            MO   NWS EMPLOYEE

            UPDATED STORM TOTAL AS OF 10 PM.

&&

PP
Local storm report, Apr 30, 11:09 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1209 AM CDT WED MAY 1 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       3 W CENTERVIEW          38.74N 93.90W
04/30/2019  M4.09 INCH       JOHNSON            MO   NWS EMPLOYEE

            UPDATED STORM TOTAL AS OF 10 PM.

0845 PM     FLASH FLOOD      1 NW PLEASANT HILL      38.80N 94.28W
04/30/2019                   CASS               MO   FIRE DEPT/RESCUE

            175TH AND BOARDMAN RD CLOSED DUE TO FLOODING
            NEAR PLEASANT HILL, MO.

0842 PM     FLASH FLOOD      4 W STANLEY             38.86N 94.74W
04/30/2019                   JOHNSON            KS   NWS EMPLOYEE

            PFLUMM RD CLOSED BETWEEN 143RD AND 151ST IN
            OLATHE.

0800 PM     HEAVY RAIN       WARRENSBURG             38.76N 93.74W
04/30/2019  M1.81 INCH       JOHNSON            MO   PUBLIC

            RAINFALL SINCE 1 PM CDT.

0750 PM     HEAVY RAIN       3 W CENTERVIEW          38.74N 93.90W
04/30/2019  E3.62 INCH       JOHNSON            MO   NWS EMPLOYEE

            UPDATED STORM TOTAL AS OF 750 PM.

0735 PM     FLASH FLOOD      1 E HOLDEN              38.71N 93.98W
04/30/2019                   JOHNSON            MO   AMATEUR RADIO

            WATER COVERING HIGHWAY 58 HALF A MILE EAST
            OF HOLDEN. ROAD LIKELY TO BECOME IMPASSABLE.

0733 PM     HEAVY RAIN       MOBERLY                 39.42N 92.44W
04/30/2019  M2.95 INCH       RANDOLPH           MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0712 PM     FLASH FLOOD      2 SSW SHAWNEE           38.98N 94.83W
04/30/2019                   JOHNSON            KS   TRAINED SPOTTER

            WATER COVERING THE ROAD IN THE WHISPERING
            HILLS NEIGHBORHOOD OFF OF 83RD STREET.

0708 PM     HEAVY RAIN       1 N PLEASANTON          38.18N 94.71W
04/30/2019  M4.10 INCH       LINN               KS   EMERGENCY MNGR

            RAINFALL SINCE MONDAY.

0701 PM     HEAVY RAIN       3 NW KINGSVILLE         38.77N 94.11W
04/30/2019  M3.50 INCH       JOHNSON            MO   TRAINED SPOTTER

0640 PM     HEAVY RAIN       4 WSW CENTERVIEW        38.73N 93.91W
04/30/2019  M3.85 INCH       JOHNSON            MO   AMATEUR RADIO

0627 PM     HEAVY RAIN       GRANDVIEW               38.89N 94.53W
04/30/2019  M4.25 INCH       JACKSON            MO   TRAINED SPOTTER

            UPDATE TO PREVIOUS HEAVY RAIN REPORT FROM
            GRANDVIEW TO ACCOUNT FOR ADDITIONAL
            ACCUMULATION.

0625 PM     HEAVY RAIN       5 ESE CLARE             38.81N 94.78W
04/30/2019  M2.10 INCH       JOHNSON            KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0623 PM     HEAVY RAIN       1 SW BASEHOR            39.13N 94.96W
04/30/2019  M2.50 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0607 PM     HEAVY RAIN       LOUISBURG               38.62N 94.68W
04/30/2019  M4.21 INCH       MIAMI              KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0550 PM     HEAVY RAIN       OSAWATOMIE              38.50N 94.95W
04/30/2019  M2.00 INCH       MIAMI              KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0545 PM     HEAVY RAIN       3 W CENTERVIEW          38.74N 93.90W
04/30/2019  M2.72 INCH       JOHNSON            MO   NWS EMPLOYEE

            STORM TOTAL AS OF 545 PM.

0522 PM     HEAVY RAIN       GARDNER                 38.81N 94.93W
04/30/2019  M2.25 INCH       JOHNSON            KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0521 PM     HEAVY RAIN       BLUE SPRINGS            39.02N 94.28W
04/30/2019  M2.27 INCH       JACKSON            MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0518 PM     HEAVY RAIN       RAYMORE                 38.80N 94.45W
04/30/2019  M3.20 INCH       CASS               MO   PUBLIC

0503 PM     HEAVY RAIN       LA CYGNE                38.35N 94.77W
04/30/2019  M2.30 INCH       LINN               KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0501 PM     HEAVY RAIN       3 SSW MAYWOOD           39.06N 94.46W
04/30/2019  M3.20 INCH       JACKSON            MO   PUBLIC

            PONDING OUTSIDE AND A LITTLE BIT OF WATER IN
            THE BASEMENT.

0456 PM     HEAVY RAIN       2 NE LEE'S SUMMIT       38.94N 94.36W
04/30/2019  M3.39 INCH       JACKSON            MO   COCORAHS

            0.65 INCHES OF RAIN IN THE LAST HOUR.

0453 PM     FLOOD            1 WNW LEE'S SUMMIT      38.92N 94.40W
04/30/2019                   JACKSON            MO   TRAINED SPOTTER

            2-3 INCHES OF FLOWING WATER OVER SW OLDHAM
            PKWY (OUTER ROAD) BETWEEN 3RD STREET AND
            CHIPMAN RD.

0450 PM     FLOOD            4 SSW RAYTOWN           38.95N 94.51W
04/30/2019                   JACKSON            MO   PUBLIC

            STORM/SEWER SYSTEM OVERFLOWING WITH SOME
            PONDING ON THE ROADS. REPORT VIA SOCIAL
            MEDIA.

0443 PM     HEAVY RAIN       PLEASANT HILL           38.79N 94.27W
04/30/2019  M2.43 INCH       CASS               MO   OFFICIAL NWS OBS

            EVENT RAINFALL FROM LAST NIGHT INTO THIS
            AFTERNOON.

0421 PM     HEAVY RAIN       OAK GROVE               39.01N 94.13W
04/30/2019  M2.00 INCH       JACKSON            MO   PUBLIC

0404 PM     FLOOD            1 ESE OLATHE            38.88N 94.80W
04/30/2019                   JOHNSON            KS   PUBLIC

            WATER CURB TO CURB ON RIDGEVIEW RD, JUST
            SOUTH OF SANTE FE ST.

0400 PM     FLOOD            5 SE BEAGLE             38.37N 94.90W
04/30/2019                   LINN               KS   EMERGENCY MNGR

            WATER OVER THE ROAD SOUTH OF SUGAR CREEK
            ALONG KANSAS HIGHWAY 7.

0400 PM     FLOOD            2 W LA CYGNE            38.35N 94.79W
04/30/2019                   LINN               KS   EMERGENCY MNGR

            WATER OVER THE ROAD EAST OF LA CYGNE ALONG
            KANSAS HIGHWAY 152.

0143 PM     HEAVY RAIN       CALHOUN                 38.47N 93.62W
04/30/2019  M0.65 INCH       HENRY              MO   PUBLIC

1234 PM     HEAVY RAIN       MOBERLY                 39.42N 92.44W
04/30/2019  M1.37 INCH       RANDOLPH           MO   PUBLIC

            RAINFALL SINCE MIDNIGHT. REPORT VIA SOCIAL
            MEDIA.

1203 PM     HEAVY RAIN       6 SE GREEN CASTLE       40.19N 92.81W
04/30/2019  M1.30 INCH       ADAIR              MO   PUBLIC

1053 AM     HEAVY RAIN       EXCELSIOR SPRINGS       39.34N 94.23W
04/30/2019  M1.10 INCH       CLAY               MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

1007 AM     HEAVY RAIN       1 NNW MAYWOOD           39.14N 94.81W
04/30/2019  M1.18 INCH       WYANDOTTE          KS   PUBLIC

            RAINFALL SINCE MIDNIGHT. REPORT VIA SOCIAL
            MEDIA.

1000 AM     FLOOD            2 W LA CYGNE            38.35N 94.80W
04/30/2019                   LINN               KS   EMERGENCY MNGR

            WATER OVER THE ROAD ALONG COUNTY ROAD 1095
            FROM 1150 ROAD TO 1850 ROAD.

0950 AM     HEAVY RAIN       HAMILTON                39.74N 94.00W
04/30/2019  M1.14 INCH       CALDWELL           MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0905 AM     HEAVY RAIN       1 SSE LOUISBURG         38.61N 94.68W
04/30/2019  M1.69 INCH       MIAMI              KS   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0851 AM     HEAVY RAIN       2 W HARRISONVILLE       38.65N 94.38W
04/30/2019  M1.68 INCH       CASS               MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0213 AM     HAIL             KEARNEY                 39.37N 94.36W
04/30/2019  M1.00 INCH       CLAY               MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

0150 AM     HAIL             FERRELVIEW              39.31N 94.67W
04/30/2019  E1.00 INCH       PLATTE             MO   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 flood. Local standard time, as filed.

Flood, Atchison

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Atchison County, 6.83 mi NNE of Watson to 8.4 mi NW of Watson Garst Fld Arp
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.572, -95.583

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Holt

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Holt County, 3.89 mi WSW of Corning to 6.29 mi ENE of Corning
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
40.239, -95.522

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Andrew

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Andrew County, 2.23 mi WSW of Nodaway to 9.16 mi NW of Savannah
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.913, -95.011

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Buchanan

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Buchanan County, 1.4 mi WSW of Industrial City to 2.32 mi ESE of Industrial City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.815, -94.876

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Platte

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Platte County, 6.09 mi W of Bean Lake to 6.02 mi W of Bean Lake
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.517, -95.114

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Clay

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Clay County, 0.69 mi SW of Linden to 1.67 mi NNE of Missouri City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.192, -94.588

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Ray

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Ray County, 5.67 mi WNW of Orrick to 6.6 mi SSE of Camden
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.240, -94.233

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Carroll

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Carroll County, 0.61 mi W of Sugartree to 5.43 mi NE of De Witt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.271, -93.611

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Chariton

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Chariton County, 2.5 mi SSE of Brunswick to 5.8 mi SSE of Forest Green
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.399, -93.106

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Howard

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Howard County, 4.52 mi SE of North Boonville to 2.13 mi S of Petersburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.949, -92.698

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Saline

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Saline County, 0.92 mi NE of Grand Pass to 4.62 mi WNW of Miami
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.209, -93.437

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Lafayette

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Lafayette County, 11.33 mi ESE of Waverly to 10.08 mi ESE of Lexington
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.187, -93.323

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Jackson

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Jackson County, 2.28 mi NE of Kansas City Downtown to 5.8 mi WNW of Kansas City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
39.147, -94.576

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

Flood, Cooper

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Cooper County, 1.26 mi N of Overton to 1.36 mi NNW of Overton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
38.968, -92.572

Heavy spring rains caused ongoing flooding along the Missouri River to Continue through the month. Some locations along the Missouri River experienced major flooding at times during the month. Damage estimates from roads washed out and crop damage are unknown at this time.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2019Every state in 2019This day in weather historyWarnings in Missouri, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831697, 831701, 831703, 831704, 831706, 831707, 831708, 831709, 831710, 831712, 831713, 831714, 831716, 840576.